Jump to content
anxiousE

Abilify and weight gain anyone?

Recommended Posts

Pretty self explanatory. I've been experiencing some weight gain and it seems like a too easy gain (not trying, and was losing even prior to adding this). So, I'm wondering if it's at all related, or if others have reported this. Thanks!

Share this post


Link to post
Share on other sites
On 5/28/2018 at 2:04 AM, lonelyforeigner said:

Abilify made me hungry so I did end up gaining some weight while I was on it.

Did it eventually level out or did you stop taking it?

I haven't weighed myself this week yet, but I feel like I've gotten better control. I've also started working out a little more again, so maybe it was just the sedentary lifestyle combined with it. Hmm, let's hope, because I've gotta fit into some event clothes by September. And I really don't wanna have to go off this and through the side effects. 

Thanks!

Share this post


Link to post
Share on other sites

It seemed to level out a bit after a while but I didn't take it for too long since it didn't do much for me. I'm one of those people who easily gain weight in general though, even Wellbutrin made me gain weight despite most losing some, lol. 

If Abilify is helping you then I'd recommend sticking with it, once your mental health is better you can look into adopting a more active lifestyle to counteract the weight gain.

Share this post


Link to post
Share on other sites

I'm prescribed it now, 5mg, but I haven't been taking it. i'm losing weight because i'm dieting and exercising right now, and I don't want it to interfere with my progress.

hmm... how do I tell my doctor to stop prescribing me "mood stabilizers"? he keeps saying I have to be on one. I've been doing better without it, I can deal with seeing shadows/ghosts and hearing 'voices'. I'll do it on my own. I need to convince him I can.

I've been on abilify three other times in my life, he keeps changing my meds after a while, but I told him abilify don't work but he keeps putting me on it... I guess he wants me to get fatter so he can tell me "you're eating too much, you're too fat", because that's exactly what he tells me after giving me a medication that causes it.

Dopey doctors.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×